Alert archive / Minnesota / Heat Advisories in 2016

Heat Advisory 5, NWS Twin Cities, MN

July 20, 20164 counties in Minnesota

NWS Twin Cities, MN issued this heat advisory at Jul 20, 2016, 3:48 AM CDT for 4 counties in Minnesota. It took effect at Jul 20, 2016, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 20, 2016, 3:48 AM CDT (08:48 UTC)
In effect from
Jul 20, 2016, 1:00 PM CDT
Expired
Jul 20, 2016, 11:29 AM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Chisago County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN

The radar

The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS73 KMPX 200848
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 AM CDT WED JUL 20 2016

...DANGEROUSLY HOT AND HUMID CONDITIONS ARE EXPECTED TODAY
THROUGH FRIDAY...

.A HEAT WAVE WILL BEGIN TO SPREAD EASTWARD ACROSS THE REGION
TODAY. HEAT INDICES OF 100 TO 110 DEGREES ARE LIKELY THIS
AFTERNOON THROUGH FRIDAY AFTERNOON. OVERNIGHT LOWS TONIGHT WILL
REMAIN IN THE MID TO UPPER 70S...WITH AROUND 80 IN THE TWIN
CITIES METRO...OFFERING LITTLE RELIEF FROM THE HEAT FOR THOSE
WITHOUT AIR CONDITIONING.

THIS COMBINATION OF THE VERY HOT DAYTIME CONDITIONS WITH VERY
WARM OVERNIGHT LOWS WILL RESULT IN VERY DANGEROUS HEAT CONDITIONS.
THOSE WITHOUT ACCESS TO AIR CONDITIONING OR WORKING OUTSIDE
TODAY THROUGH FRIDAY SHOULD USE EXTREME CAUTION...STAY
HYDRATED...AND SEEK RELIEF IN AIR CONDITIONED LOCATIONS IF
POSSIBLE.

MNZ041>043-050-078-085-093-201700-
/O.UPG.KMPX.EH.A.0001.160720T1800Z-160723T0000Z/
/O.EXA.KMPX.EH.W.0001.160720T1800Z-160723T0000Z/
DOUGLAS-TODD-MORRISON-BENTON-GOODHUE-STEELE-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...FOLEY...RED WING...OWATONNA...ALBERT LEA
348 AM CDT WED JUL 20 2016

...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM CDT FRIDAY. THE EXCESSIVE HEAT WATCH IS NO
LONGER IN EFFECT. 

* TEMPERATURES: HIGHS IN THE LOW TO MID 90S AND LOWS IN THE
  MIDDLE 70S.

* DEW POINTS: 75 TO 80 DEGREES.

* HEAT INDICES: WIDESPREAD 100 TO 110 DEGREES.

* IMPACTS: A HEIGHTENED RISK OF HEAT RELATED ILLNESS... 
  ESPECIALLY FOR THOSE ACTIVE OUTDOORS OR FOR THOSE WITHOUT AIR 
  CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

   TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

   AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

   YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES.  THIS IS ESPECIALLY TRUE DURING
WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL
TEMPERATURES IN A MATTER OF MINUTES.

&&

$$

MNZ047>049-051-054>070-073>077-082>084-091-092-201700-
/O.CON.KMPX.EH.W.0001.160720T1800Z-160723T0000Z/
STEVENS-POPE-STEARNS-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-
MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST CLOUD...
ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST PAUL...
STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...
CHASKA...SHAKOPEE...HASTINGS...REDWOOD FALLS...NEW ULM...
ST PETER...LE SUEUR...FARIBAULT...ST JAMES...MANKATO...WASECA...
FAIRMONT...BLUE EARTH
348 AM CDT WED JUL 20 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM CDT FRIDAY...

* TEMPERATURES: HIGHS IN THE MID 90S AND LOWS IN THE MID
  70S...WITH AROUND 80 IN THE TWIN CITIES METRO AREA.

* DEW POINTS: 75 TO 80 DEGREES.

* HEAT INDICES: WIDESPREAD 105 TO 110 DEGREES...LOCALLY HIGHER.

* IMPACTS: A HEIGHTENED RISK OF HEAT RELATED ILLNESS... 
  ESPECIALLY FOR THOSE ACTIVE OUTDOORS OR FOR THOSE WITHOUT AIR 
  CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRINK PLENTY OF FLUIDS AND IF POSSIBLE STAY OUT OF THE SUN AND IN
AN AIR-CONDITIONED ROOM. CHECK UP ON RELATIVES AND NEIGHBORS.
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1. YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES.

&&

$$

MNZ044-045-052-053-201700-
/O.UPG.KMPX.EH.A.0001.160720T1800Z-160723T0000Z/
/O.NEW.KMPX.HT.Y.0005.160720T1800Z-160723T0000Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-
INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE...
CENTER CITY
348 AM CDT WED JUL 20 2016

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT FRIDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES: HIGHS IN THE LOW 90S AND LOWS IN THE MID 70S.

* DEW POINTS: 75 TO 80 DEGREES.

* HEAT INDICES: WIDESPREAD 100 TO 105 DEGREES.

* IMPACTS: A HEIGHTENED RISK OF HEAT RELATED ILLNESS... 
  ESPECIALLY FOR THOSE ACTIVE OUTDOORS OR FOR THOSE WITHOUT AIR 
  CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

   TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

   TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

WIZ014>016-023>028-201700-
/O.CON.KMPX.EH.A.0001.160721T1200Z-160723T0000Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...OSCEOLA...RICE LAKE...LADYSMITH...
HUDSON...RIVER FALLS...PRESCOTT...MENOMONIE...DURAND...
CHIPPEWA FALLS...EAU CLAIRE
348 AM CDT WED JUL 20 2016

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY EVENING...

* TEMPERATURES: HIGHS IN THE LOW TO MID 90S AND LOWS IN THE MID
  70S.

* DEW POINTS: 75 TO 80 DEGREES.

* HEAT INDICES: WIDESPREAD 100 TO 110 DEGREES...LOCALLY HIGHER.

* IMPACTS: A HEIGHTENED RISK OF HEAT RELATED ILLNESS... 
  ESPECIALLY FOR THOSE ACTIVE OUTDOORS OR FOR THOSE WITHOUT AIR 
  CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

&&

$$
1 follow-up statement
430 
WWUS73 KMPX 201629
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1129 AM CDT WED JUL 20 2016

...DANGEROUSLY HOT AND HUMID CONDITIONS ARE EXPECTED TODAY
THROUGH FRIDAY...

.A HEAT WAVE WILL BEGIN TO SPREAD EASTWARD ACROSS THE REGION
TODAY. HEAT INDICES OF 100 TO 110 DEGREES ARE LIKELY THIS
AFTERNOON THROUGH FRIDAY AFTERNOON. OVERNIGHT LOWS TONIGHT WILL
REMAIN IN THE MID TO UPPER 70S...WITH AROUND 80 IN THE TWIN
CITIES METRO...OFFERING LITTLE RELIEF FROM THE HEAT FOR THOSE
WITHOUT AIR CONDITIONING.

THIS COMBINATION OF THE VERY HOT DAYTIME CONDITIONS WITH VERY
WARM OVERNIGHT LOWS WILL RESULT IN VERY DANGEROUS HEAT
CONDITIONS. THOSE WITHOUT ACCESS TO AIR CONDITIONING OR WORKING
OUTSIDE TODAY THROUGH FRIDAY SHOULD USE EXTREME CAUTION...STAY
HYDRATED...AND SEEK RELIEF IN AIR CONDITIONED LOCATIONS IF
POSSIBLE.

WIZ014>016-023-025-027-028-210030-
/O.UPG.KMPX.EH.A.0001.160721T1200Z-160723T0000Z/
/O.EXB.KMPX.EH.W.0001.160721T1700Z-160722T0300Z/
POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...OSCEOLA...RICE LAKE...LADYSMITH...
HUDSON...MENOMONIE...CHIPPEWA FALLS...EAU CLAIRE
1129 AM CDT WED JUL 20 2016

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 10 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM
CDT THURSDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES: HIGHS IN THE LOW TO MID 90S AND LOWS IN THE MID 
  70S. 

* DEW POINTS: 75 TO 80 DEGREES.

* HEAT INDICES: WIDESPREAD 100 TO 110 DEGREES...LOCALLY HIGHER.

* IMPACTS: A HEIGHTENED RISK OF HEAT RELATED ILLNESS... 
  ESPECIALLY FOR THOSE ACTIVE OUTDOORS OR FOR THOSE WITHOUT AIR 
  CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING
WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL
TEMPERATURES IN A MATTER OF MINUTES.

&&

$$

MNZ044-045-052-053-210030-
/O.UPG.KMPX.HT.Y.0005.160720T1800Z-160723T0000Z/
/O.EXB.KMPX.EH.W.0001.160720T1800Z-160722T0300Z/
MILLE LACS-KANABEC-ISANTI-CHISAGO-
INCLUDING THE CITIES OF...PRINCETON...MORA...CAMBRIDGE...
CENTER CITY
1129 AM CDT WED JUL 20 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT
THURSDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURES: HIGHS IN THE LOW 90S AND LOWS IN THE MID 70S.

* DEW POINTS: 75 TO 80 DEGREES.

* HEAT INDICES: WIDESPREAD 100 TO 110 DEGREES.

* IMPACTS: A HEIGHTENED RISK OF HEAT RELATED ILLNESS... 
  ESPECIALLY FOR THOSE ACTIVE OUTDOORS OR FOR THOSE WITHOUT AIR 
  CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING
WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL
TEMPERATURES IN A MATTER OF MINUTES.

&&

$$

WIZ024-026-210030-
/O.UPG.KMPX.EH.A.0001.160721T1200Z-160723T0000Z/
/O.EXA.KMPX.EH.W.0001.160720T1800Z-160723T0000Z/
PIERCE-PEPIN-
INCLUDING THE CITIES OF...RIVER FALLS...PRESCOTT...DURAND
1129 AM CDT WED JUL 20 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT
FRIDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES: HIGHS IN THE LOW TO MID 90S AND LOWS IN THE MID 
  70S. 

* DEW POINTS: 75 TO 80 DEGREES.

* HEAT INDICES: WIDESPREAD 100 TO 110 DEGREES...LOCALLY HIGHER.

* IMPACTS: A HEIGHTENED RISK OF HEAT RELATED ILLNESS... 
  ESPECIALLY FOR THOSE ACTIVE OUTDOORS OR FOR THOSE WITHOUT AIR 
  CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING
WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL
TEMPERATURES IN A MATTER OF MINUTES.

&&

$$

MNZ041>043-047>051-055-057>059-210030-
/O.EXT.KMPX.EH.W.0001.160720T1800Z-160722T0300Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SHERBURNE-SWIFT-
KANDIYOHI-MEEKER-WRIGHT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST CLOUD...FOLEY...ELK RIVER...
BENSON...WILLMAR...LITCHFIELD...MONTICELLO
1129 AM CDT WED JUL 20 2016

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 10 PM CDT
THURSDAY...

* TEMPERATURES: HIGHS WELL INTO THE 90S AND LOWS IN THE MIDDLE
  70S.

* DEW POINTS: 75 TO 80 DEGREES.

* HEAT INDICES: WIDESPREAD 100 TO 110 DEGREES.

* IMPACTS: A HEIGHTENED RISK OF HEAT RELATED ILLNESS... 
  ESPECIALLY FOR THOSE ACTIVE OUTDOORS OR FOR THOSE WITHOUT AIR 
  CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING
WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL
TEMPERATURES IN A MATTER OF MINUTES.

&&

$$

MNZ054-056-060>070-073>078-082>085-091>093-210030-
/O.CON.KMPX.EH.W.0001.160720T1800Z-160723T0000Z/
LAC QUI PARLE-CHIPPEWA-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...MINNEAPOLIS...
BLAINE...ST PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS...
REDWOOD FALLS...NEW ULM...ST PETER...LE SUEUR...FARIBAULT...
RED WING...ST JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
1129 AM CDT WED JUL 20 2016

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
FRIDAY...

* TEMPERATURES: HIGHS WELL INTO THE 90S AND LOWS IN THE MID
  70S...WITH LOWER 80S POSSIBLE IN THE TWIN CITIES METRO AREA.

* DEW POINTS: 75 TO 80 DEGREES.

* HEAT INDICES: WIDESPREAD 105 TO 110 DEGREES...LOCALLY HIGHER.

* IMPACTS: A HEIGHTENED RISK OF HEAT RELATED ILLNESS... 
  ESPECIALLY FOR THOSE ACTIVE OUTDOORS OR FOR THOSE WITHOUT AIR 
  CONDITIONING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRINK PLENTY OF FLUIDS AND IF POSSIBLE STAY OUT OF THE SUN AND IN
AN AIR-CONDITIONED ROOM. CHECK UP ON RELATIVES AND NEIGHBORS.
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1. YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES.

&&

$$

BORGHOFF

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 19, 11:30 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 19, 11:30 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1130 PM CDT TUE JUL 19 2016

.UPDATE...For 06z Aviation discussion below

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 350 PM CDT Tue Jul 19 2016

Confidence has increased in the heat wave for the middle of the
week, while today's convection across Iowa has decreased the
confidence in the placement of heavy rain and potential for flash
flooding. The atmosphere is still primed to produce heavy rainfall,
but the location is quite uncertain. At this point the best
potential is across southern MN and northeast IA.

Early afternoon water vapor imagery showed a complex of
thunderstorms across southern IA that had persisted most of the day.
This produced severe weather and flash flooding across the state,
but also impeded the northeastward progression of the warm front.
Based off the 19.20 SPC mesopage, the H925, H850 thermo gradient was
lined up north/south across the MN/Dakota border. Later tonight the
RAP13 shows the H925/850 winds taking on a southwesterly direction
which should drive the Theta_E gradient eastward toward the MN/WI
border. This would be the focus for convection, heavy rain, and
flash flooding.

Yesterday models indicated a shortwave forecast to move across the
region in concert with the warm front tonight. However this feature
is not easily discernible in afternoon water vapor imagery...so not
confident in a focused area of convection. The HiRes models show the
storms over Iowa waning, with some evening development across North
Dakota, but these storms are forecast to weaken by the time they
reach west central MN. Meanwhile, a third area of convection on
the tail end of the 19.15 HopWRF shows storms firing across
southern MN into northeast IA. Trended toward this solution since
in makes the most conceptual sense given the aforementioned
placement of the warm front at this time. The atmosphere is primed
to produce heavy rainfall with high freezing levels and elevated
PWATS together with slow storm motion and the potential for back
building. Despite the fact that it is quite possible that most
locations do not receive rainfall in the flash flood watch area,
continued with the watch since the potential remains.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 350 PM CDT Tue Jul 19 2016

There remains no doubt that the heat indices Thursday afternoon will
be similar/comparable that occurred during the first week of July
2012. Based on pooling dew points along a weak front sagging
southward and ample sunshine, heat indices will rise into the 105
to 110 degree range Thursday afternoon. I would not be surprised
to see heat indices around the Twin Cities rising to 115 degrees
due to the heat island effect. Another interesting note is that
the atmosphere will be very unstable or almost explosive Thursday
afternoon/evening, but a unbelievable cap will keep thunderstorms
from developing along this front. If there is any weakening of
this cap due to subtle disturbances, chances of severe weather
will increase substantially. This front will not cool down the
atmosphere too much, however, it will decrease the dew points and
heat indices below 105 degrees Friday. Depending upon where this
front holds up, heat indices could approach 100 to 105 degrees
along the Iowa/Minnesota border Friday afternoon.

Although dew points will drop as this weak front moves through the
Upper Midwest Thursday afternoon through Friday, return flow will
develop Friday night, leading to more heat and humidity Saturday.

Models have continued to flatten the broad ridge across the center
of the country to a more progressive fast west to east flow over
the northern tier of the U.S. by this weekend. This is do to a
very significant short wave moving east-northeast across the
Pacific Northwest, and into the Northern Rockies/Northern Plains
by Saturday. As moisture increases once again as the flow becomes
southerly, chances of precipitation will increase late Friday
through the first part of the weekend. Timing remains questionable
as the GFS is much faster than the GEM/EC, but has slowed down
over the past few runs. Moisture depth will again be very
anomalous for even late July with precipitable water values rising
to 1.75" to over 2.0". Therefore, the potential of heavy rainfall
and flash flooding will develop as a series of short waves ride
this fast west to east flow aloft. Models have a significant
amount of QPF Friday night and Saturday morning as the first
strong short wave moves through the Upper Midwest. All severe
weather parameters are possible as this short wave passes through
due to strong shear aloft and high cape values.

Past this weekend, the flow remains west to west-northwest, with
even a possibility of a cutoff low developing next week across
the Upper Midwest. This basically means the heat will not be as
oppressive and the chances of precipitation increase slightly.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1129 PM CDT Tue Jul 19 2016

Still holding onto the few model solutions that develop
thunderstorms in the vicinity of the warm front overnight. This
would primarily affect KRWF and KMSP between 10z and 14z.
Another area of activity we are watching is to the northwest over
North Dakota, although that activity is showing waning trends
which is confirmed by the latest model solutions as well. MVFR
conditions may occur at times overnight, but mostly VFR is
expected to prevail. South- Southeast winds stay up around
6-10kts overnight, then increase from the south and gust to
around 20kts by Wednesday afternoon.

KMSP...
Confidence remains low regarding thunderstorm chances, given many
models do not show development at all, or just skirt the southern
fringes of MSP. A couple of the better-performing models still do
bring activity in between 10z and 13z, so feel the tempo group is
warranted. Mainly VFR conditions throughout unless with SHRA/TS.
Winds 8-10kt from the south-southeast winds, gusting to near 20
kts by Wednesday afternoon.

/OUTLOOK FOR KMSP/
Thu...VFR. Wind SSW at 5-10kts.
Fri...VFR. Chc -TSRA late. Wind SE 5 kt.
Sat...VFR. Chc -TSRA late. Wind S-SE 5-10 kt.

&&

.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch until 10 AM CDT Wednesday for WIZ023-024-026.

     Excessive Heat Watch from Thursday morning through Friday
     evening for WIZ014>016-023>028.

MN...Excessive Heat Warning from 1 PM Wednesday to 7 PM CDT Friday
     for MNZ047>049-051-054>070-073>077-082>084-091-092.

     Flash Flood Watch until 10 AM CDT Wednesday for MNZ051>053-
     059>063-066>070-075>078-083>085-092-093.

     Excessive Heat Watch from Wednesday afternoon through Friday
     evening for MNZ041>045-050-052-053-078-085-093.

&&

SHORT TERM...JRB
LONG TERM...JLT
AVIATION...LS
Hazardous weather outlook, Jul 19, 3:55 PM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
355 PM CDT TUE JUL 19 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
202100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
355 PM CDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN AND FLASH FLOODING ARE
POSSIBLE TONIGHT INTO WEDNESDAY MORNING. AT THIS TIME THE HIGHEST
POTENTIAL IS ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DANGEROUS HEAT WAVE IS EXPECTED WEDNESDAY THROUGH FRIDAY WITH
AFTERNOON HEAT INDICES 100 TO 110 DEGREES. THE RISK FOR HEAT
ILLNESS WILL INCREASE FOR THOSE OUTDOORS FOR PROLONGED PERIODS OF
TIME.

THERE ARE CHANCES FOR THUNDERSTORMS WEDNESDAY AND AGAIN FRIDAY
INTO SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT.

JLT

Nearby

Heat Advisories in Minnesota, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.